Alert archive / Utah / Winter Storm Watches in 2012
Winter Storm Watch 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Nov 6, 2012, 1:49 PM MST. It took effect at Nov 9, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 1:49 PM MST (20:49 UTC)
- In effect from
- Nov 9, 2012, 11:00 AM MST
- Expired
- Nov 8, 2012, 3:03 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
181 WWUS45 KSLC 062049 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 149 PM MST TUE NOV 6 2012 UTZ007>009-071200- /O.NEW.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 149 PM MST TUE NOV 6 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 3 FEET. * TIMING: DEVELOPING FRIDAY AND PERSISTING HEAVY AT TIMES INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN OUT OF THE WEST NORTHWEST FRIDAY AND DIMINISH FRIDAY NIGHT. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION SEASONAL ROADWAYS WILL LIKELY SEE ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
784 WWUS45 KSLC 071040 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MST WED NOV 7 2012 UTZ007>009-071900- /O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 340 AM MST WED NOV 7 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE. * TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES...INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY BEHIND A STRONG COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
969 WWUS45 KSLC 071543 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 843 AM MST WED NOV 7 2012 UTZ007>009-080000- /O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 843 AM MST WED NOV 7 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE. * TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES... INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY BEHIND A STRONG COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
779 WWUS45 KSLC 072056 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 156 PM MST WED NOV 7 2012 UTZ007>009-081300- /O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 156 PM MST WED NOV 7 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE. * TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES... INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY BEHIND THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
272 WWUS45 KSLC 080059 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 559 PM MST WED NOV 7 2012 UTZ007>009-081315- /O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 559 PM MST WED NOV 7 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE. * TIMING: SNOW WILL DEVELOP FRIDAY AND PERSIST...HEAVY AT TIMES...INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY BEHIND THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
512 WWUS45 KSLC 081100 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MST THU NOV 8 2012 UTZ517-081900- /O.EXA.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE 400 AM MST THU NOV 8 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS. * SNOW ACCUMULATIONS: 10 TO 18 INCHES...LOCALLY 24 INCHES. * TIMING: SNOW WILL DEVELOP LATE FRIDAY MORNING AND PERSIST...HEAVY AT TIMES...THROUGH SUNDAY. * WINDS: STRONG SOUTHERLY WINDS TODAY WILL TURN WESTERLY BEHIND THE COLD FRONT LATE FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING AS THE SNOWFALL INTENSITY INCREASES. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ007>009-081900- /O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY 400 AM MST THU NOV 8 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE. * TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND PERSIST...HEAVY AT TIMES...INTO SUNDAY. * WINDS: STRONG SOUTHERLY WINDS TODAY WILL TURN WESTERLY BEHIND THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY EVENING. * IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
521 WWUS45 KSLC 082203 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 303 PM MST THU NOV 8 2012 UTZ007>009-517-090615- /O.UPG.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/ /O.NEW.KSLC.WS.W.0009.121109T1200Z-121111T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...COVE FORT...KOOSHAREM...FISH LAKE 303 PM MST THU NOV 8 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE WASATCH MOUNTAINS...THE CENTRAL MOUNTAINS AND THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY HIGHER AMOUNTS IN THE WASATCH RANGE. * TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND PERSIST...HEAVY AT TIMES...THROUGH SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED ALONG THE HIGHER MOUNTAIN PASSES FRIDAY MORNING AND AGAIN FRIDAY EVENING THROUGH SUNDAY. THIS INCLUDES THE TOP OF PARLEYS SUMMIT DURING THE FRIDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ010-518-090615- /O.NEW.KSLC.WS.W.0009.121109T1200Z-121111T1200Z/ WASATCH PLATEAU/BOOK CLIFFS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...SCOFIELD...LOA...PANGUITCH... BRYCE CANYON 303 PM MST THU NOV 8 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SUNDAY. * AFFECTED AREA: THE WASATCH PLATEAU...BOOK CLIFFS AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: 10 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR BRIANHEAD. * TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. SNOW MAY BE HEAVY AT TIMES. * IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED ALONG THE HIGHEST PASSES OF SOUTHERN UTAH LATER FRIDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ002>004-006-090615- /O.NEW.KSLC.WW.Y.0023.121109T1500Z-121110T1800Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY 303 PM MST THU NOV 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 11 AM MST SATURDAY. * AFFECTED AREA: THE WASATCH FRONT AND WASATCH MOUNTAIN VALLEYS * SNOW ACCUMULATIONS: 1 TO 3 INCHES VALLEY FLOORS WITH 3 TO 6 INCHES ALONG THE BENCHES. SNOW ACCUMULATIONS WILL BE MAINLY ON GRASS AND ELEVATED SURFACES. * TIMING: RAIN AND SNOW WILL DEVELOP FRIDAY MORNING AND CHANGE TO ALL SNOW FRIDAY AFTERNOON INTO FRIDAY EVENING. * SNOW LEVELS: NEAR 6500 FEET FRIDAY MORNING ALONG THE NORTHERN WASATCH FRONT...FALLING TO THE VALLEY FLOOR BY FRIDAY EVENING ACROSS THE ENTIRE AREA. * IMPACTS: OCCASIONAL LIGHT ROAD ACCUMULATIONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING...MAINLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES DURING HEAVIER SNOW SHOWERS. OTHERWISE...SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES. BLACK ICE IS ALSO POSSIBLE ALONG BRIDGES AND OVERPASSES STARTING FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ015-016-090615- /O.NEW.KSLC.WW.Y.0023.121109T1800Z-121111T0000Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 303 PM MST THU NOV 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * TIMING: RAIN AND SNOW WILL DEVELOP FRIDAY MORNING...CHANGING TO ALL SNOW FRIDAY EVENING INTO FRIDAY NIGHT. * SNOW LEVELS: NEAR 5500 FEET FRIDAY MORNING FALLING TO VALLEY FLOORS BY LATER FRIDAY EVENING. * IMPACTS: WINTER DRIVING CONDITIONS ARE POSSIBLE AT TIMES DURING THE HEAVIEST SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ WYZ021-090615- /O.NEW.KSLC.WW.Y.0023.121109T1500Z-121110T1800Z/ SOUTHWEST WYOMING- INCLUDING THE CITY OF...EVANSTON 303 PM MST THU NOV 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 11 AM MST SATURDAY. * AFFECTED AREA: SOUTHWEST WYOMING INCLUDING INTERSTATE 80 FROM THE UTAH AND WYOMING BORDER THROUGH TO THE UINTA COUNTY LINE. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. * TIMING: RAIN AND SNOW WILL BEGIN FRIDAY MORNING...CHANGING TO ALL SNOW BY FRIDAY AFTERNOON. SNOW WILL CONTINUE THROUGH SATURDAY MORNING. * WINDS: GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE FRIDAY INTO SATURDAY. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ALONG AREA ROADWAYS STARTING FRIDAY MORNING THROUGH SATURDAY MORNING INCLUDING INTERSTATE 80. BLOWING AND DRIFTING OF SNOW MAY REDUCE VISIBILITIES AT TIMES. BLACK ICE IS ALSO EXPECTED ALONG AREA ROADWAYS FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR WINTER ROAD CONDITIONS FROM THE WYOMING DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.WYOROAD.INFO OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Nov 6, 8:11 AM MST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 6, 8:11 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 811 AM MST TUE NOV 6 2012 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH WEDNESDAY. A LARGE AND RATHER COLD PACIFIC STORM SYSTEM WILL REACH THE GREAT BASIN BY FRIDAY...AND REMAIN OVER THE AREA THROUGH MUCH OF THE UPCOMING WEEKEND. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE BUILDING INTO THE INTERIOR WEST. ACARS SHOWS A 75-140KT ANTICYCLONICALLY CURVED JET FROM WESTERN CANADA INTO THE PLAINS. RUC...GOES...GPS SENSORS...AND 12Z KSLC RAOB INDICATE PRECIPITABLE WATER VALUES ARE IN THE 0.15"-0.50" RANGE ACROSS THE REGION. GOING FORECAST IS IN GOOD SHAPE. A FEW MID AND HIGH CLOUDS CONTINUE TO SPILL INTO NORTHERN UTAH THIS MORNING. AS THE RIDGE BUILDS IN...EXPECT THIS TO DIMINISH THROUGHOUT THE DAY. A CONTINUED WARMING TREND IS FORECAST TODAY AS 700MB TEMPERATURES WARM ANOTHER DEGREE OR TWO C. WINDS ARE GENERALLY LIGHT TODAY...EXCEPT NEAR CANYONS THROUGH MID MORNING. THE FOCUS WITH THE AFTERNOON PACKAGE WILL BE WINDS AHEAD OF THE STORM AND SNOW ACCUMULATION POTENTIAL HEADING INTO THE WEEKEND. PREVIOUS DISCUSSION FOLLOWS... THE UPPER RIDGE SQUARELY OVER THE INTERIOR WEST THIS MORNING LOOKS TO GUARANTEE UNSEASONABLY WARM TEMPS ACROSS THE ENTIRE FORECAST AREA THROUGH WEDNESDAY. A FEW HIGH TEMPS RECORD COULD FALL WEDNESDAY...WITH THE MOST LIKELY AREAS BEING THE WESTERN VALLEYS WHERE SOME MIXING COULD DEVELOP DURING THE AFTERNOON. THE MAJOR CHANGE TO THE PATTERN ADVERTISED OVER THE PAST SEVERAL MODEL RUNS IS STILL ON TRACK FOR THE END OF THE WEEK. THE COLD CORE UPPER TROUGH STILL SITUATED OVER THE GULF OF ALASKA WILL TAKE A TURN TO THE SOUTHEAST AND POSITION OFF THE PACIFIC NORTHWEST COAST BY EARLY THURSDAY. FROM THERE THE TROUGH WILL ELONGATE NORTH-TO-SOUTH AND ENCOMPASS MUCH OF THE WESTERN CONUS FRIDAY THROUGH SATURDAY. THE LEADING COLD FRONT WILL REACH INTO EXTREME NORTHWEST UTAH LATE THURSDAY NIGHT. THIS FRONTS ARRIVAL HAS BEEN GETTING PUSHED BACK WITH EACH SUBSEQUENT MODEL RUN OWING TO THE DEEPENING OF THE PARENT TROUGH. THIS MAKES SENSE...AND WOULD NOT BE SURPRISED IF THE FRONT ACTUALLY HOLDS OFF ENTERING UTAH UNTIL LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING. INITIALLY THIS FRONT MAY NOT GENERATE MUCH CONVECTIVE PRECIP AS THE MID-LEVEL COLD AIR HOLDS BACK IN NEVADA WITH THE MAIN TROUGH. FAIRLY STRONG LOW-LEVEL FRONTOGENETIC FORCING MAY OVERCOME THE LACK OF DEEP-LAYER INSTABILITY AND MOISTURE...BUT ANY PRECIP WILL FOR THE MOST PART WILL REMAIN LIGHT. WIDESPREAD PRECIP...MOSTLY IN THE FORM OF SNOW...WILL DEVELOP ACROSS THE FORECAST AREA FOR LATE FRIDAY THROUGH SATURDAY NIGHT. DEEP LAYER MOISTURE AND COLD AIR INSTABILITY WILL PEAK SATURDAY THROUGH SATURDAY EVENING. THIS FAVORABLE MOISTURE AND THERMAL SUPPORT COMBINED WITH DYNAMIC LIFT WITHIN THE MAIN TROUGH WILL OFFER THE BEST PERIOD FOR ORGANIZED SNOWFALL THIS WEEKEND. OROGRAPHIC ENHANCEMENT OF SNOWFALL MAY BECOME A PLAYER ACROSS NORTHERN AND CENTRAL UTAH. THE ECMWF APPEARS TO BE THE MORE FAVORABLE MODEL FOR THIS TYPE OF EVENT AS IT ADVERTISES A MORE PERSISTENT DEEP LAYER CYCLONIC WEST-NORTHWEST FLOW DURING THE DAY SATURDAY. THE LATEST GFS AND ECMWF ARE NOW LOCKED IN ON THE MORE CONSISTENT ECMWF SOLUTION FOR LATE IN THE WEEKEND. BOTH MODELS NOW EJECT THE TROUGH AXIS EAST OF THE STATE BY SUNDAY AFTERNOON...WITH RAPID MID-LEVEL WARMING/DRYING BRINGING A QUICK END TO CONVECTION DURING THE MID TO LATE AFTERNOON. VERY COLD TEMPS WILL FOLLOW SUNDAY NIGHT WITH VALLEY FOG A REAL POSSIBILITY BY MONDAY MORNING. A SHORTWAVE RIDGE DEVELOPING ACROSS THE REGION EARLY IN THE WEEK WILL KEEP PRECIP AT BAY AND ALLOW TEMPS TO CLIMB OUT OF THE VERY COLD WEEKEND TEMPS. && .AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN MINIMAL AT THE KSLC TERMINAL THROUGH THE VALID TAF PERIOD. SOUTHEAST SURFACE WINDS WILL SHIFT TO THE NORTHWEST BETWEEN 18-20Z...VFR CONDITIONS WILL HOLD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 6, 5:30 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 530 AM MST TUE NOV 6 2012 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 530 AM MST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE THE WARMEST DAY FOR MANY DAYS TO COME. HIGH PRESSURE ALOFT ACROSS THE GREAT BASIN WILL ALLOW TEMPERATURES TO CLIMB TO READINGS WELL ABOVE EARLY NOVEMBER NORMS. RECORD HIGH TEMPERATURES ARE A POSSIBILITY. A VERY COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION BY EARLY FRIDAY. AHEAD OF THIS STORM A STRONG COLD FRONT WILL CROSS NEVADA THURSDAY....THEN ENTER NORTHWEST UTAH EITHER LATE THURSDAY NIGHT OR EARLY FRIDAY. THIS FRONT WILL MOVE ACROSS THE AREA FRIDAY...BRINGING AN END TO WARM TEMPERATURES AND GENERATING WIDESPREAD PRECIPITATION FOR MAINLY THE NORTHERN AND CENTRAL PORTIONS OF UTAH THROUGH MUCH OF THE UPCOMING WEEKEND. MOST OF THE PRECIPITATION WITH THIS STORM WILL COME IN THE FORM OF SNOW. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE NORTHERN AND CENTRAL MOUNTAINS...ALONG WITH THE ADJACENT VALLEYS OF WESTERN AND NORTHERN THROUGH SOUTHWEST WYOMING. THE HEAVIEST SNOWFALLS ARE LIKELY ON SATURDAY THROUGH SATURDAY EVENING. SNOW WILL GRADUALLY TAPER OFF LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. HIGH TEMPERATURES THAT HAD BEEN 10 TO 20 DEGREES ABOVE NORMAL WILL NOT COME IN AT 10 TO 20 DEGREES BELOW NORMAL THIS WEEKEND. LOW TEMPERATURES BOTH SUNDAY AND MONDAY MORNINGS WILL GENERALLY DROP INTO THE TEENS AND 20S...WITH SINGLE DIGIT READINGS IN THE MOUNTAINS AND HIGHER VALLEYS. COLD TEMPERATURES WILL ALSO REACH THE DIXIE REGION OF SOUTHWEST UTAH. THE FIRST HARD FREEZE OF THE FALL COULD OCCUR IN THE ST. GEORGE AREA BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:48 PM MST | High Wind Watch | SLC | 24 hr |
Nearby
Winter Storm Watches in Utah, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.